..i wonderd if you could help me out on a recent angio i had and the report as no-body seems to explain it proper to me really ...on my angiogram the findings were...lad has minor irregularity proximally. it is a small calibre vessel,,there is a large calibre diagonal branch and then in the mid lad after this there is a 50-60% stenosis.the lad at this point is between 1.5 and 2.0 mm in diameter ...all other arteries like left main stem .normal.? circumflex looks normal? right coranary artery normal..ive been discharged from cardio and gp was told to keep eye on my cholestrol ...can you maybe help me out and tell me what it means and in english terms lol please
regards darren ..
forgot to put aswell im only 39 ..height 5ft 8 and weigh about 15 half stone :-( not good ....need to shift some weight ...just suffer bad anxiety depression ..so havent been doing alot as in excercise...
In simple terms you have the beginnings of Atherosclerosis in your Left Coronary Artery. This is what we call furring of the arteries, a bit like calcium build up in water pipes. You have a mild diseased section at the top of the left artery (proximal). Half way down the artery (mid) there is a stenosis (blockage) of 50-60%. At this moment, the blockage doesn't require treatment, but if it reaches 70% or more, you will likely get symptoms and need a stent or two. To be so young and have such a blockage you must be doing something wrong with your body. If I was in your shoes I would ensure you do the following...
Don't smoke. Exercise regularly. Eat healthy low fat foods. Avoid as much processed sugar as you can. Avoid as much emotional stress as you can. Some people have stressful jobs, but you have to ask yourself if the job is as valuable as your life. If you have any more questions, please don't hesitate to ask.
Oh, let me just explain the things you've put a question mark against.
The left side of your heart pumps blood out into the largest artery in the body, the Aorta. Coming off this are your coronary arteries which run down the outside of your heart, to feed the heart muscle with oxygen and nutrients. One vessel which comes off the Aorta is the left main stem. This then splits into two vessels, the LAD (Left anterior descending) which feeds the front left side of the heart, and the Left Circumflex which feeds nearer the back of the left side. Also off the Aorta is your right coronary artery (RCA) and this feeds the right side of your heart.
If you start to feel more short of breath than usual, or have any kind of strange feelings in your chest, I would go to the ER. However, if you make the changes I've suggested, then you may never get to that stage.
hi ed thanks for getting back to me the only thing i found out was about 5 months ago my cholestrol was threw roof it was 7.4 so i was put on statins ..in honesty i use to eat alot of t-aways and crap over the years .but ive stopped the t-aways ,i do have anxiety and depression and have had this for years but this last 14 months ive had a really bad flare up and been really unwell...i had loads tests that i passed like the stress test and echocardiogram was o.k and have had loads ecg,s and bloods that showed nothing like but kept getting pain in my chest like right in the sterum ..so i paid to see a cardio consultant who said due to family history and stuff and cholestrol would give me angiogram ...i think this is from all the bad food over years ?? i dunno im cutting right back alot but its hard and im over weight...im in the u.k ..i just realised aswell from what youve said is that in my lad i have the 50-60% blockage and theres mild at the top aswell is that right ? ..so how will i no if its much worse will i get bad short of breath ? i get pains in my chest still but my doctor said unless its bad then basicley i dunno...i gotta be honest im reallly scared about it all ..this might sound stupid but i keep thinking im gonna have heart attack or whatever ...ive been disharged aswell from cardio ..my current meds for it is 20mg Atorvastatin was on 40mg simvastatin but was getting a lot of arm pain so they said try this and on slow relise 80mg propranlol .did try bisoprolol 2.5mg but got bit outta breath on it so went back to propranlol as been on it years due to anxiety ..plus they said take asprin every day ...im on other stuff for depression anxiety too ...mad like as if i never paid to see cardio i would of never knew just mad how all my other arteries are clear strange like ..
Yes the proximal (top) of the LAD is starting to disease, but you can control this with all the things I've suggested. You do know that bad diets can make you feel unwell? and even bring about depression. My cholesterol was 9.8 and I am on Atorvastatin 40mg. Another thing you must keep in check is blood pressure. Yes, the reason you have your disease is the old saying "junk in junk out", if you mistreat your body it will mistreat you back.
So how will you know if your disease is getting worse? well, your symptoms will increase. Pains will worsen and shortness of breath. However, this is a gradual thing and you won't suddenly wake up one morning feeling much worse, particularly as you are on the right meds now.
Now PLEASE don't take this personally, I'm not a judge, but 15.5 stone with your height is WAY over the mark. The excess weight will cause your heart to work harder. Cut out sugars, lots of fats, eat lots of fruit and veg and watch it drop, and see how much it will improve your cardiovascular system. This is a warning sign for you. I really wish you luck and please, continue asking questions if you have any.
I agree on the weight front to ed ...I need to drop couple stone for sure wouldent mind getting to 13 if possible ..I'm deffo gonna try and she'd some weight as I no I need to and be more active..I.ll keep eye out for them signs aswell regarding knowing its getting worse as like I say I feel lost as cardio discharged me ect.. So dident no what to look out for ect...are you on Facebook ed by any chance ? . I've started cutting down on the crap as I've absused my body over years eating all the junk . I really appreciate all your help and info ....I've had more input from you ed than my own gp and cardio on whats going on like Crazy..are omega 3 fish oils any good or are they just another con like ? Do you take any supplements regarding heart like to help .
Personally I don't take any supplements, I make sure my diet is varied enough. With regards to omega oils, 3 and 6, yes they are good. I get my omega from oily fish twice a week. I have the tinned pilchards in tomato and spread them on toast. With your weight, I think your ideal weight for your height is more like 10 stone, so you need to lose more than a couple. Latest research into dieting seems to suggest diet for 5 days, then eat what you like for a couple of days. However, I would get the sugar consumption right down for all 7 days. I don't use facebook, but I will send you a private message on here which you can access, it will have my email address.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.